Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 1, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at May 12, 2014, 11:49 PM CDT for Jim Hogg County, Zapata County, Texas. It was in force for 101 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2014, 11:49 PM CDT (04:49 UTC)
- Expired
- May 13, 2014, 1:30 AM CDT
- In force
- 101 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jim Hogg County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 178 km from the middle of the area, began a volume at 04:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 4.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2559 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
432
WGUS54 KBRO 130449
FFWBRO
TXC247-505-130630-
/O.NEW.KBRO.FF.W.0001.140513T0449Z-140513T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1149 PM CDT MON MAY 12 2014
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN JIM HOGG COUNTY IN SOUTH CENTRAL TEXAS...
CENTRAL ZAPATA COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF BUSTAMANTE.
* UNTIL 130 AM CDT
* AT 1148 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS
INDICATED TORRENTIAL RAIN OF 3 TO 4 INCHES PER HOUR FROM SLOW
MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR.
OTHER LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...GUERRA...
MORALES-SANCHEZ AND RANDADO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF WILL CAUSE FLOODING OF SMALL ARROYOS AND STREAMS...
AND SOME COUNTRY ROADS. FARMLAND ALONG STREAM BANKS WILL BE
INUNDATED. MOVE TO HIGHER GROUND.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE.
LOW WATER CROSSINGS ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT
ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES
AWAY.
DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!
&&
LAT...LON 2695 9925 2713 9879 2687 9868 2679 9894
2679 9895 2678 9896 2672 9913
$$
612 follow-up statements
464
WGUS74 KBRO 130517
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1217 AM CDT TUE MAY 13 2014
TXC247-505-130630-
/O.CON.KBRO.FF.W.0001.000000T0000Z-140513T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JIM HOGG TX-ZAPATA TX-
1217 AM CDT TUE MAY 13 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL ZAPATA AND
SOUTHWESTERN JIM HOGG COUNTIES UNTIL 130 AM CDT...
LOCATIONS AFFECTED INCLUDE...
BUSTAMANTE.
AT 1216 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED
TORRENTIAL RAIN OF 2 TO 3 INCHES PER HOUR FROM SLOW MOVING
THUNDERSTORMS WITH VERY HEAVY RAINFALL. RADAR ESTIMATES 3 TO 4
INCHES OF RAIN HAVE FALLEN ACROSS THE AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR.
OTHER LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...GUERRA AND
RANDADO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF WILL CAUSE FLOODING OF SMALL ARROYOS AND STREAMS...
AND SOME COUNTRY ROADS. FARMLAND ALONG STREAM BANKS WILL BE
INUNDATED. MOVE TO HIGHER GROUND.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE.
LOW WATER CROSSINGS ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT
ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES
AWAY.
&&
LAT...LON 2674 9907 2699 9915 2713 9879 2687 9868
2679 9894 2679 9895 2678 9896
$$
61489
WGUS74 KBRO 130551
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1251 AM CDT TUE MAY 13 2014
TXC247-505-130606-
/O.CAN.KBRO.FF.W.0001.000000T0000Z-140513T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JIM HOGG TX-ZAPATA TX-
1251 AM CDT TUE MAY 13 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EAST CENTRAL ZAPATA
AND SOUTHWESTERN JIM HOGG COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED. WATER LEVELS HAVE RECEDED OR
WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS
BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT
AGENCY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!
&&
LAT...LON 2674 9907 2699 9915 2713 9879 2687 9868
2679 9894 2679 9895 2678 9896
$$
61What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at May 12, 9:21 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, May 12, 9:21 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
921 PM CDT MON MAY 12 2014
.DISCUSSION...ATMOSPHERIC CONDITIONS CONTINUE TO BE UNSTABLE THIS
EVENING ESPECIALLY ACROSS THE WESTERN ZONES WHERE A FEW
THUNDERSTORMS HAVE MOVED ACROSS THE RIVER INTO STARR COUNTY. A
CELL MERGER NEAR AND NORTHEAST OF ROMA COULD PRODUCE 2+ INCHES OF
RAIN THROUGH 930 PM. OTHER CELLS ARE MOVING INTO WEBB COUNTY
NORTH OF THE CWA WITH ADDITIONAL CELLS JUST WEST OF ZAPATA COUNTY.
ALTHOUGH THE SEVERE THREAT LOOKS TO BE WANING THIS EVENING A
THREAT CONTINUES OVERNIGHT AND INTO TUESDAY MORNING FOR HEAVY RAIN
WITH ISOLATED STRONG WIND GUSTS AND HAIL.
A SLOW MOVING COLD FRONT AND HIGH ATMOSPHERIC MOISTURE CONTENT TO
COMBINE WITH AN UPPER TROUGH AND AN INCREASINGLY DIFFLUENT FLOW TO
MAINTAIN A HIGH CHANCE OF RAIN OVER THE NEXT 12-30 HOURS OR
THROUGH LATE TUESDAY NIGHT. MODELS AND SATELLITE LOOPS SUGGEST
THAT THE SUBTROPICAL JET OVER THE EASTERN PACIFIC TO TRANSPORT
HIGH LEVEL MOISTURE ACROSS NORTHERN MEXICO AND SOUTH TEXAS TUESDAY
AND WILL COMBINE WITH A LONG FETCH OF ESE GULF OF MEXICO
MOISTURE. PRECIPITABLE WATERS AMOUNTS EXPECTED TO EXCEED 2 INCHES
TUESDAY WHICH WILL MAKE ANY THUNDERSTORM VERY EFFICIENT RAIN
MAKERS. QUESTION REMAINS ON HOW WIDESPREAD THE HEAVY RAIN BECOMES
IF THE STORMS WILL BE SLOW MOVING AS THEY CURRENTLY ARE OVER THE
HILL COUNTY AND NORTHEAST PORTIONS OF TEXAS. OVERNIGHT SHIFT WILL
HAVE A NEW MODEL SUITE TO LOOK AT AND DETERMINE IF A FLASH FLOOD
WATCH WILL BE WARRANTED FOR PORTIONS OF DEEP SOUTH TEXAS INCLUDING
THE RIO GRANDE VALLEY. MEDIA AND RESIDENTS SHOULD CONTINUE TO
MONITOR THE NWS FOR LATER UPDATES AND OR POSSIBLE
WATCHES...ADVISORIES OR WARNINGS.
&&
.PREV DISCUSSION... /ISSUED 631 PM CDT MON MAY 12 2014/
DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
AVIATION...THUNDERSTORMS DEVELOPING WEST OF THE RIO GRANDE RIVER TO
APPROACH THE WESTERN COUNTIES BETWEEN 7 AND 8 PM THEN TRACK ENE
POSSIBLY APPROACHING KMFE BETWEEN 9 AND 10 PM AND AREAS NORTH AND
EAST AFTER 10 PM. A SLOW MOVING COLD FRONT OVER NORTH CENTRAL
TEXAS TO MOVE INTO SOUTH TEXAS TUESDAY PROVIDING WIDESPREAD
RAINFALL WITH SCATTERED TO NUMEROUS AREAS OF CONVECTION. IN
ADVANCE OF THE THUNDERSTORMS LOW CLOUDS TO PROVIDE MVFR TO
POSSIBLY IFR FLIGHT CATEGORIES TONIGHT. IFR TO LOW MVFR CONDITIONS
ARE EXPECTED WITH THE CONVECTION AND PERSIST THROUGH THE DAY
TUESDAY AS THE RAIN CHANCES REMAIN 60 PERCENT OR HIGHER. NON-
CONVECTIVE WINDS OF 15 TO 25 KNOTS THIS EVENING TO DIMINISH
THROUGH THE EVENING HOWEVER PERIODS OF STRONGER WINDS ARE LIKELY
WITH THE EXPECTED CONVECTION.
PREV DISCUSSION... /ISSUED 226 PM CDT MON MAY 12 2014/
SHORT TERM /NOW THROUGH TUESDAY NIGHT/...CURRENT WATER VAPOR
IMAGERY SHOWS THE BROAD UPPER LEVEL TROUGH ACROSS THE FRONT RANGE
OF THE ROCKIES. THE ASSOCIATED COLD FRONT EXTENDS FROM JUST WEST
OF DALLAS TO JUNCTION CITY TO THE NEAR THE BIG BEND EARLY THIS
AFTERNOON. CURRENT SATELLITE IMAGES AND SURFACE OBSERVATIONS
INDICATE PARTLY CLOUDY TO MOSTLY CLOUDY SKIES ACROSS THE REGION
EARLY THIS AFTERNOON.
THE TIGHT PRESSURE GRADIENT WILL MAINTAIN BREEZY SOUTHEAST
WINDS...MAINLY ALONG AND EAST OF HIGHWAY 281/INTERSTATE 69C...
THROUGH THIS AFTERNOON BEFORE DECREASING LATER THIS EVENING. DEEP
GULF MOISTURE WILL CONTINUE TO ADVECT INTO THE AREA DUE TO THE
PERSIST SOUTHEASTERLY FLOW. AN UPPER LEVEL DISTURBANCE OVER NORTHERN
MEXICO WILL MOVE ALONG IN THE SOUTHEAST FLOW ALOFT AND WILL MOVE
OVERHEAD LATER THIS AFTERNOON INTO THIS EVENING. THIS WILL RESULT IN
SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING OVER NORTHERN MEXICO
AND GRADUALLY MOVING INTO THE WESTERN COUNTIES LATER THIS AFTERNOON
THROUGH AROUND MIDNIGHT. WILL MAINTAIN A SLIGHT CHANCE OF POPS
ACROSS THE COASTAL COUNTIES THIS EVENING DUE TO THE WEAKEN CAPPING.
THE COLD FRONT WILL CONTINUE TO PROGRESS SOUTHEASTWARD OVERNIGHT
WITH THE FRONT GENERALLY EXTENDING FROM NORTHEAST TEXAS INTO THE
HILL COUNTRY THEN SOUTH OF EAGLE PASS. LOW TEMPERATURES TONIGHT WILL
BE IN THE MID 70S UNDER CLOUDY SKIES.
THE MID LEVEL THROUGH MOVES FARTHER EAST TUESDAY MORNING WITH THE
COLD FRONT APPROACHING THE NORTHWEST PORTIONS OF THE AREA BY LATE
TUESDAY MORNING INTO EARLY AFTERNOON HOURS CLOUDY SKIES. ORGANIZED
CONVECTION/POSSIBLE SQUALL LINE IS EXPECTED TO MOVE ACROSS THE DEEP
SOUTH TEXAS ON TUESDAY...PROVIDING A GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS. HIGH TEMPERATURES ON TUESDAY WILL BE IN THE LOW TO
MID 80S DUE TO ABUNDANT CLOUDINESS AND MOISTURE.
MAIN CONCERNS ON TUESDAY WITH THIS SYSTEM WILL BE THE POSSIBILITY OF
STRONG TO SEVERE STORMS AND HEAVY RAINFALL. THE ENTIRE FORECAST AREA
IS OUTLOOKED IN A GENERAL THUNDERSTORM RISK THROUGH LATE TUESDAY
NIGHT. DEEP LAYER MOISTURE...STEEP MID-LEVEL LAPSE RATES AND
DIRECTIONAL SHEAR COULD PRODUCE SOME STRONG TO MARGINALLY SEVERE
THUNDERSTORMS ON TUESDAY. HOWEVER...THE COLD FRONT MAY MOVE THROUGH
THE AREA BEFORE AFTERNOON PEAK HEATING AND MOST OF THE INSTABILITY
SHOULD REMAIN NORTH OF THE AREA. THAT BEING SAID...WIDESPREAD
SHOWERS AND THUNDERSTORMS EXPECTED ON TUESDAY...SOME STORMS COULD
PRODUCE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS OF 60 MPH.
HEAVY RAINFALL IS POSSIBLE ON TUESDAY DUE TO THE HIGH PRECIPITABLE
WATERS VALUES /EXCEEDING 2.10 INCHES/ AND THE SLOW PROGRESSION OF
THE COLD FRONT ACROSS THE AREA. THE LATEST DAY 1-2 QPF VALUES
INDICATE 1 TO 3 INCHES OF RAINFALL WITH HEAVY AMOUNTS OF 2 TO 4
INCHES POSSIBLE ACROSS PORTIONS OF THE RIO GRANDE VALLEY AND DEEP
SOUTH TEXAS THROUGH LATE TUESDAY NIGHT. ANY FLOODING THAT OCCURS IS
EXPECTED TO BE MORE SHORT LIVED LOCALIZED NUISANCE FLOODING WITH THE
STRONGER AND SLOWER MOVING SHOWERS AND THUNDERSTORMS.
THE COLD FRONT MOVES OFF THE COAST BY MIDNIGHT WITH SHOWERS AND
THUNDERSTORMS LINGERING ACROSS PORTIONS OF THE RIO GRANDE VALLEY AND
DEEP SOUTH TEXAS LATE TUESDAY NIGHT. OVERNIGHT LOW TEMPERATURES
TUESDAY NIGHT WILL RANGE FROM THE UPPER 50S ACROSS THE NORTHERN
RANCHLANDS TO THE LOWER 60S ACROSS THE LOWER VALLEY AND ALONG THE
COAST.
LONG TERM /WEDNESDAY THROUGH MONDAY/...THE COLD FRONT WILL BE
LOCATED OFFSHORE OF DEEP SOUTH TX BY EARLY WED AS THE 500 MB TROUGH
AXIS EXITS THE REGION LATE WED AND WED NIGHT. THIS WILL ALLOW MUCH
DRIER AIR TO FILTER INTO THE REGION ALLOWING THE POTENTIAL FOR CONV
TO RAPIDLY DIMINISH WED. 500 MB RIDGING WILL THEN BUILD OVER THE
AREA THROUGHOUT THE END OF THE WEEK THROUGHOUT THE WEEKEND INTO MON.
AFTER A BRIEF COOL DOWN AFTER THE FRONT...THE TEMPERATURES WILL BE
ON THE INCREASE THROUGH NEXT MON AS THE SURFACE WAA RETURNS AND THE
DIURNAL HEATING EFFECTS KICK BACK IN.
THE GFS AND ECMWF SHOW DECENT MODEL TO MODEL AGREEMENT WITH THE
PLACEMENT OF THE LARGER SYNOPTIC SCALE FEATURES. ALSO THE GFS MEX
MOS SHOWS DECENT RUN TO RUN CONSISTENCY. HOWEVER THE ECMWF IS
QUICKER AND STRONGER WITH THE WARMUP VERSUS THE GFS MEX MOS
GUIDANCE. BELIVE THAT THE GFS IS TOO SLOW IN REFLECTING THE WARMUP
AND WILL BE LEANING MORE TOWARDS THE ECMWF FOR HIGHS AND LOWS
THROUGH DAY 7. OVERALL CONFIDENCE IN THE LONGER RANGE FORECAST
WORDING IS ABOVE AVERAGE GIVEN THE GOOD MODEL AGREEMENT IN THE
SYNOPTIC PATTERN.
MARINE...NOW THROUGH TUESDAY NIGHT...BUOY 42020 REPORTED SOUTHEAST
WINDS AROUND 13 KNOTS WITH GUSTS OF 18 KNOTS AND SEAS OF 5.2 FEET AT
1350 PM CDT/1850 UTC. MARINE OBSERVATION PLATFORMS ALONG THE LAGUNA
MADRE THIS AFTERNOON INDICATE SOUTHEAST WINDS BETWEEN 16 TO 22
KNOTS. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT THROUGH 7
PM THIS EVENING. THERE IS A POSSIBILITY SMALL CRAFT ADVISORY
CONDITIONS TONIGHT ACROSS THE LOWER TEXAS GULF WATERS AS THE
PRESSURE GRADIENT STRENGTHENS AGAIN.
THE PRESSURE GRADIENT WILL STRENGTHEN ALONG THE LOWER TEXAS COAST
THROUGH THE FORECAST PERIOD AS A COLD FRONT APPROACHES THE AREA.
MODERATE TO STRONG ONSHORE FLOW WILL CONTINUE TONIGHT THROUGH
TUESDAY EVENING BECOMING NORTHERLY LATE TUESDAY NIGHT. SMALL CRAFT
ADVISORIES WILL LIKELY BE NEEDED FOR THE LOWER TEXAS GULF WATERS
TUESDAY NIGHT. SHOWERS AND THUNDERSTORMS ARE IN THE FORECAST TONIGHT
THROUGH TUESDAY NIGHT AS AS UPPER LEVEL DISTURBANCE MOVES OVERHEAD
TONIGHT AND A COLD FRONT MOVES ACROSS THE REGION TUESDAY AND TUESDAY
NIGHT.
WEDNESDAY THROUGH SATURDAY...THE STRONG POST FRONTAL PGF PREVAILING
OVER THE LOWER TX MARINE AREAS ON WED WILL LIKELY REQUIRE SCAS ON
INTO WED. THE PGF WILL THEN WEAKEN BELOW SCA LEVELS WED NIGHT INTO
THURS AS A MORE ONSHORE FLOW RETURNS. SURFACE RIDGING OVER THE GULF
OF MEX WILL THEN MAINTAIN A LIGHT TO MODERATE SE SURFACE FLOW INTO
FRI AND SAT WITH LOWER SEAS PREVAILING.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 74 80 63 76 / 30 60 70 30
BROWNSVILLE 74 82 62 76 / 30 60 70 30
HARLINGEN 73 83 62 76 / 30 70 70 30
MCALLEN 75 85 59 76 / 40 70 60 20
RIO GRANDE CITY 76 83 60 76 / 70 70 60 20
SOUTH PADRE ISLAND 74 77 65 75 / 30 60 70 30
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM CDT TUESDAY FOR GMZ150-155-170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
59/68Hazardous weather outlook, May 12, 4:45 PM CDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 445 PM CDT MON MAY 12 2014 TXZ248>257-132145- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 445 PM CDT MON MAY 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP OVER NORTHEASTERN MEXICO AND SOUTH CENTRAL TEXAS LATE THIS AFTERNOON BEFORE MOVING INTO DEEP SOUTH TEXAS...MAINLY WEST OF A LINE FROM HEBBRONVILLE TO RIO GRANDE CITY. SOME OF THESE STORMS MAY BECOME SEVERE WITH HAIL TO THE SIZE OF QUARTERS AND DAMAGING WINDS TO 60 MPH. THE CLUSTER OF THUNDERSTORMS IS EXPECTED TO MOVE EASTWARD INTO THE MIDDLE AND LOWER RIO GRANDE VALLEY AND APPROACH THE COAST AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STRONG COLD FRONT WILL APPROACH THE REGION ON TUESDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP ALONG THE FRONT AS IT MOVES ACROSS THE RIO GRANDE VALLEY AND DEEP SOUTH TEXAS. VERY HEAVY RAINFALL FROM THESE STORMS MAY LEAD TO FLASH FLOODING...ESPECIALLY IN URBAN AREAS. SOME OF THESE STORMS MAY ALSO BECOME SEVERE WITH DAMAGING WINDS TO 60 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED MONDAY NIGHT THROUGH WEDNESDAY MORNING. GMZ130-132-135-150-155-170-175-132145- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 445 PM CDT MON MAY 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. SMALL CRAFT ADVISORY IS IS EFFECT FOR THE LAGUNA MADRE THROUGH THIS EVENING. SMALL CRAFT ADVISORY CONDITIONS ARE IN EFFECT FOR THE OFFSHORE WATERS FROM 9 PM TONIGHT TO 10 AM TUESDAY. STRONG THUNDERSTORMS TO MOVE OFF THE COAST AFTER MIDNIGHT. SOME OF THESE STORMS WILL PRODUCING STRONG GUSTY WINDS OVER 35 KNOTS...LARGE SEAS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR TUESDAY THROUGH WEDNESDAY MORNING. ANY OF THE STRONGER THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG WINDS GUSTS EXCEEDING 35 KNOTS, VERY ROUGH SEAS AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 12, 7:32 PM CDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 732 PM CDT MON MAY 12 2014 TXZ248-252-130115- ZAPATA-STARR- 732 PM CDT MON MAY 12 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... WESTERN STARR COUNTY IN DEEP SOUTH TEXAS. SOUTHERN ZAPATA COUNTY IN DEEP SOUTH TEXAS. UNTIL 815 PM CDT... AT 732 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...15 MILES SOUTHWEST OF FALCON DAM...MOVING NORTH AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING... GUSTY WINDS OF 30 TO 40 MPH. TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR. LOCATIONS IMPACTED INCLUDE... SALINENO. FALCON DAM. NEW FALCON. THUNDERSTORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR LATER STATEMENTS AND POSSIBLE WARNINGS. && JGG
Special weather statement, May 12, 8:14 PM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 814 PM CDT MON MAY 12 2014 TXZ248-252-130200- ZAPATA-STARR- 814 PM CDT MON MAY 12 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... WESTERN STARR COUNTY IN DEEP SOUTH TEXAS. SOUTHERN ZAPATA COUNTY IN DEEP SOUTH TEXAS. UNTIL 900 PM CDT... AT 814 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN AREA OF STRONG THUNDERSTORMS...FROM 15 MILES SOUTHWEST OF ZAPATA TO 10 MILES SOUTHWEST OF ROMA...MOVING NORTHEAST AT 35 MPH. THESE STORMS ARE CAPABLE OF PRODUCING... GUSTY WINDS 40 TO 45 MPH. TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR. LOCATIONS IMPACTED INCLUDE... FRONTON. SALINENO. LA ROSITA. ZAPATA. MEDINA. MORALES-SANCHEZ. THESE STORMS MAY INTENSIFY AND BECOME SEVERE...AND AREAS OF LOCALIZED FLOODING MAY DEVELOP IF THIS ACTIVITY PERSISTS. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR UPDATES. && JGG
Special weather statement, May 12, 9:02 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 902 PM CDT MON MAY 12 2014 TXZ252-130245- STARR- 902 PM CDT MON MAY 12 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN STARR COUNTY IN DEEP SOUTH TEXAS. UNTIL 945 PM CDT... AT 903 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...8 MILES NORTHWEST OF EL SAUZ...MOVING NORTHEAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING... TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR. STRONG WINDS OF 40 TO 50 MPH. LOCATIONS IMPACTED INCLUDE... EL SAUZ. VIBORAS. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR UPDATES. && JGG
Special weather statement, May 12, 9:48 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 948 PM CDT MON MAY 12 2014 TXZ252-130330- STARR- 948 PM CDT MON MAY 12 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL STARR COUNTY IN DEEP SOUTH TEXAS. UNTIL 1030 PM CDT... AT 949 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...17 MILES SOUTHWEST OF RIO GRANDE CITY... MOVING NORTH AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING... LARGE HAIL OR DAMAGING WINDS IF IT DOES NOT WEAKEN PRIOR TO ARRIVAL. LOCATIONS IMPACTED INCLUDE... LOS GARZAS. RIO GRANDE CITY. IF THIS STORM MAINTAINS CURRENT INTENSITY SEVERE WEATHER... INCLUDING DAMAGING WINDS OR LARGE HAIL IS POSSIBLE. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR LATER STATEMENTS AND POSSIBLE WARNINGS. && JGG
Special weather statement, May 12, 11:02 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1102 PM CDT MON MAY 12 2014 TXZ248-249-130445- ZAPATA-JIM HOGG- 1102 PM CDT MON MAY 12 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS. CENTRAL ZAPATA COUNTY IN DEEP SOUTH TEXAS. UNTIL 1145 PM CDT... AT 1102 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN AREA OF STRONG THUNDERSTORMS...FROM 21 MILES WEST OF AGUA NUEVA TO 42 MILES WEST OF AGUA NUEVA...MOVING EAST AT 25 MPH. THESE STORMS ARE CAPABLE OF PRODUCING... FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR. PENNY TO NICKEL SIZED HAIL. STRONG WINDS OF 40 TO 50 MPH. LOCATIONS IMPACTED INCLUDE... SIESTA SHORES. GUERRA. AGUA NUEVA. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR UPDATES. THUNDERSTORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR LATER STATEMENTS AND POSSIBLE WARNINGS. && JGG
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:37 PM CDT | Small Craft Advisory | BRO | 7 hr | |
| May 12, 8:28 PM CDT | Areal Flood Advisory | BRO | Starr, Zapata | 62 min |
| May 12, 10:00 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 45 min |
| May 12, 10:29 PM CDT | Areal Flood Advisory | BRO | Starr | 2 hr |
| May 12, 11:22 PM CDT | Areal Flood Advisory | BRO | Jim Hogg, Zapata | 113 min |
| May 13, 12:48 AM CDT | Areal Flood Advisory | BRO | Jim Hogg, Zapata | 117 min |
| May 13, 4:21 AM CDT | Flash Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 7 hr |
| May 13, 5:39 AM CDT | Areal Flood Advisory | BRO | Brooks, Kenedy | 2 hr |
| May 13, 6:26 AM CDT | Areal Flood Advisory | BRO | Brooks, Jim Hogg, Kenedy, Starr | 2 hr |
| May 13, 7:40 AM CDT | Areal Flood Advisory | BRO | Brooks, Hidalgo, Jim Hogg, Kenedy, Starr, Willacy | 95 min |
| May 13, 8:54 AM CDT | Special Marine Warning | BRO | 96 min | |
| May 13, 9:40 AM CDT | Small Craft Advisory | BRO | 34 hr | |
| May 13, 9:40 AM CDT | Small Craft Advisory for Winds | BRO | 30 hr | |
| May 13, 10:29 AM CDT | Special Marine Warning | BRO | 61 min | |
| May 13, 11:01 AM CDT | Areal Flood Advisory | BRO | Cameron | 59 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.